MAUDE Adverse Event Report: AESCULAP AG ROCHESTER-PEAN FORCEPS CVD 160MM; HAEMOSTATIC FORCEPS

AESCULAP AG ROCHESTER-PEAN FORCEPS CVD 160MM; HAEMOSTATIC FORCEPS
Model Number BH443R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with bh443r - rochester-pean forceps cvd 160mm.According to the complaint description, the instrument broke during surgery.It was reported that the rochester-pean forceps cvd 160mm (pean clamp) broke during a cholecystectomy on (b)(6) 2021.An x-ray was required to ensure that the device fragment was successfully removed from the surgical field.It is not known at this time the method (or tool) that was used to remove the fragment.An additional medical intervention was necessary.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
The investigation will be updated, if the product can be forwarded to the manufacturer.At the time of this report, the product was received in usa and lot number was updated.Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
The adverse event is filed under aag reference (b)(4) ((b)(4)).
 
Additional Manufacturer Narrative
Investigation results: investigation was carried out visually and microscopically.Here we have found that the male jaw is broken.Additionally we detected yellow-brown and brown discolorations, cracks and signs of an intercrystalline fracture.Batch history review: the device quality and manufacturing history records (dhr) have been checked for the lot number and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the reported issue can be traced back to a manufacturing-related, reprocessing-related or design-related failure.Specifically, it is assumed that that the breakage was caused by stress-corrosion cracking.Possibly a pre-damage could caused due to a manufacturing deviation by unfavourable production-related circumstances, such as sharp-edged milling transitions, as well as critical material tensile stress conditions due to straightening work.Additionally it appears that the cracks are ferrite rusticities / ferrite microstructures.Due to the existing pre-damage or weak point, the reprocessing was fracture-triggering.The microstructure, chemical composition, hardness and material toughness comply with the specifications.The material as well as the heat treatment can be excluded as cause of damage/breakage.Various tests are carried out to derive measures to prevent and or minimize material breakage.In addition to the boiling stress test and a test plan was also prepared.Based upon the investigations results a modification was initiated.

Brand Name
ROCHESTER-PEAN FORCEPS CVD 160MM
Common Device Name
HAEMOSTATIC FORCEPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11595017
Report Number9610612-2021-00239
Device Sequence Number4224864
Product Code HRQ
UDI-Device Identifier04038653026562
UDI-Public4038653026562
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBH443R
Device Catalogue NumberBH443R
Device Lot Number4509348313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/20/2021
06/17/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/18/2021
07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;